Doctor insights on:
Urticaria From Infections
After vacation from india i got a yeast infection and now broke out in hives all over my body they are big red and itchy have had them for 3 days?
Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more
What causes cold urticaria and solar urticaria in the same patient? Could it be an hhv6 infection/encephalitis she had at 18 months?
Urticaria: It's not known why these two conditions occur. They may be inherited or caused by a virus. In the case of solar urticaria, there is also activation of some antigen in the skin by ultraviolet light which then causes an ige reaction. Ige is an antibody responsible for immediate hypersensitivity reactions of which urticaria is one. The mechanisms and causes of these are not entirely worked out yet. ...Read more
How to differentiate between urticaria, eczema and fungus infections. I have a bad rashes and itch all over my body.
Rash: Clinical exam, sometimes skin biopsy, history, fungal scraping for microscopic exam and culture. See your doctor or dermatologist who has had 8 to 10 years of training to be able to differentiate between different presenting symptoms it is likely that your symptoms are not due to either of the 3 things you mentioned. ...Read more
Im currently on 4 antihistamines for chronic uritcaria. I have a sinus infection is there anything i can take to relieve symptoms?
Antihistamines..: Won't treat sinus "infection" , if bacterial infection, whether acute or chronic, antibiotics would be indicated, if it is viral, other measures as saline nasal washes, decongestants, or other meds may be needed. Kindly see your doctor for evaluation ...Read more
Hives-urticaria: That is a localized wheal and hive response of your skin. This cannot be transmitted to your partner, as it is not an infectious disease. You should see an MD to work this up and diagnose your exact condition. There are many treatment options available to help you feel better. ...Read more
Yes: Viral infections (epstein-barr virus, hepatitis virus, herpes virus), bacterial infections (strep throat, staph), fungal infections, respiratory infections, urinary and gastrointestinal infections can all cause hives. They do not cause hives directly but indirectly by causing inflammation from stimulating the body's defense mechanisms. ...Read more
Had Clindamycin 150 9 tablets daily for post op infection. Have now got hives and stopped Clindamycin. Do I need to do anything else?
See your doctor: follow up with your doctor to make sure that the original infection resolved. If you do not feel better seek medical attention ...Read more
I have had what seems to be a sinus infection for over a week.. Then I started having hives over the past few days and I need to know what it is?
Uncommon: There are reports of hives occurring during infections with strep throat and viruses especially in children. An ear infection from a virus could potentially trigger hives, but more likely explanations would be the antibiotics used to treat infections, or other medications like Aspirin or ibuprofen. ...Read more
Possibly: States of immune activation, such as infections, can lead to hives. Typically, we see viral infections in children lead to short-lived hives. However, there is evidence that people with hives have a higher incidence of colonization with staph (bacteria living on the skin but not causing infection). It's not clear how or why this occurs, but there does seem to be a link. ...Read more
No: Mrsa abscesses can look a little like hives but often contain pus , are painful, can be very large, and usually only a small number are present. Hives usually follow exposure to antibiotics(sometimes the cause is in not known) or certain foods such as strawberries, are usually multiple small raised very itchy spots and tend to be multiple. As always, see your doctor for any serious illness ...Read moreSee 2 more doctor answers
Maybe: In a 2007 turkish study of patients with chronic hives compared to subjects without hives staphylococcus was cultured more frequently from the noses of those with hives. To prove that staph causes hives though it's necessary to show that hives resolve with successful treatment of staph infection. That hasn't been reported yet. Up to 10% of acute hives are caused by streptococcal infection. ...Read moreSee 1 more doctor answer
My fiancee has been achy w/ a low fever for 6 days. Now she has hives. Could this be a sinus infection?
Fever and hives: Being achy with low grade fever for six days is consistant with some sort of infection and several other things. The hives could be a result of the infection or an allergic reaction to something you are taking for the condition. It is time to call the doctor to get examined as this has gone on too long to ignore. ...Read moreSee 4 more doctor answers
I was diagnosed with hives. Disappeared in 4 days with antihistamine use , could this be a sign of HIV infection?
Not specifically: Hives are called urticaria and can come from many, many reasons. Ofter we are unable to identify a cause. If they improve with anti- histamine that is good. The real truth is after you stop using the antihistamine do they recur. If they recurr many times over a period of time they can be classified as "Chronic Urticaria". When we see a patient with urticaria we think of many causes! ...Read more
This is my 15th day of 15 day treatment w/Bactrim for sinus infection. 15 min. after taking next to last pill in bottle, got hives. Related?
Possible allergy: If a person is allergic to a medication, it may take repeated exposure to the drug before the development of the allergic symptom or sign, for example, itching, hives or rash. So getting hives on the last day of Bactrim (sulfamethoxazole and trimethoprim) therapy is suggestive of allergy to the medication. Please inform your health care provider of this reaction. ...Read more